Why am I reacting to kefir after all this time?

Home The Candida Forum Candida Questions Why am I reacting to kefir after all this time?

This topic contains 20 replies, has 9 voices, and was last updated by  Jo*Jo 6 years, 3 months ago.

Viewing 15 posts - 1 through 15 (of 21 total)
  • Author
    Posts
  • #97152

    Jo*Jo
    Member
    Topics: 64
    Replies: 242

    My white tongue had almost gone. I felt like i was so close to moving on to stage 2. I was drinking at least 3 pints of kefir per day made from semi skimmed cows milk and the grains grew so quickly. I really put down the improvement since christmas down to the increase in kefir as i was hardly drinking any before.

    But eventually I had so many grains that it was fermenting far too quickly that I took a load out and thats when things went wrong. I couldnt get the ratio right and have been struggling for the past week, ending up with really thin kefir milk although it still tasted sour. In the last few days I’ve noticed my tongue get worse and even now i think i’ve got the ratio right again and its thick again, my tongue is bad.

    I’ve been making sure that I’ve left the strained milk out on the side overnight to make sure the lactose has all gone but i still get the same reaction.

    Is there something wrong with the kefir milk or am i having a bad reaction to it?

    #97167

    sushified
    Member
    Topics: 3
    Replies: 31

    Why not just quit drinking kefir?

    #97171

    Jo*Jo
    Member
    Topics: 64
    Replies: 242

    I don’t want to when its so important to my recovery

    #97172

    UncleOxidant
    Member
    Topics: 8
    Replies: 56

    Try making kefir from goat’s milk.

    #97180

    Jo*Jo
    Member
    Topics: 64
    Replies: 242

    I did originally and would go back to it if necessary but I’d rather find out if i’m doing something wrong first. It was curdling.. could this affect the lactose…? I was thinking perhaps i should try using new grains or the ones i’ve been storing in the fridge..

    Anyone have any ideas as to whats going on?

    #97218

    commited2win
    Member
    Topics: 2
    Replies: 7

    I just had the same thought. I had found a way to make kefir using commerical kefir, cooked organic milk, and a probiotic supplement from a different forum. Everything was going well, but I intended to use it only until my grains arrived.

    I bought them off someone who had extra and when they arrived in the mail they smelled strongly of alcohol. I “washed” them for 3 days by soaking them in fresh milk every 24 hours for 3 days but still, it had that smell.

    I finally gave up and just started making kefir from them. They would result in exactly the type of kefir you described: either watery even after 48 hours or curdling to the point that there was whey (water) at the bottom and the entire top of the jar looked like cottage cheese.

    I had not tried any of those mixtures until today when it looked somewhat normal. I cannot say for sure if it is ok or not, but I will say that I have had the worst reaction of the whole treatment thus far. Again, who knows if it is from that kefir, but I am extremely nauseous during the same day as taking it.

    I am tossing it out (4 quarts :/ ) today and buying new grains from a kit.

    #97224

    eskimo_pup
    Member
    Topics: 41
    Replies: 78

    As far as i know its not a problem to have your kefir reach this point- i specifically wait till it is sour because it is similar in taste to yoghurt drink called doogh/ayran that i love.

    I can’t imagine it’s getting anything but less lactose as time goes by otherwise why is it more sour? Obviously if you leave it in this state for days with very little sugar left in the milk for it to feed you may damage the grains…

    #97286

    orka1998
    Participant
    Topics: 53
    Replies: 673

    Kefir will change it’s taste and consistency through different seasons, changes in temperature etc. I don’t think anything is wrong with your kefir grains, perhaps at the same time the temp in your house was lower or something. I make it for years and have a lot of experience with it so for me this is quite normal. It is also explained by others, try reading Dom’s Kefir site, it has everything you ever wanted to know about kefir.

    It is also normal for kefir to “separate” leaving whey at the bottom and cheesy part at the top. You just mix it up and it will be fine. If you ferment your kefir for 24 hours with the right ratio, it will be fine. I wanted to be sure so I ferment it for 36 hours and have different batches so I get one in the am and the other in the pm. I also ferment separate batch for my girls as they don’t like it that sour so theirs goes for approximately 24 hours.

    As for the taste, it could range from something resembling yoghurt mixed with soda, it would have kind of a fizz, or it could be more sour like yoghurt,or even more sour than that. It’s all fine and good kefir.

    Here is Dom’s site if anyone wants to read about it:

    http://users.sa.chariot.net.au/~dna/kefirpage.html

    Arijana

    #97342

    Jo*Jo
    Member
    Topics: 64
    Replies: 242

    Thanks Arijana you’ve put my mind at rest regarding the kefir. So that’s ok.. Why am I reacting to it now? I’ve switched to goats milk and it’ll take a few days for that to be ready. Just now I had 2 teaspoons of Fage greek yoghurt and I’ve had the same reaction as the recent kefir reaction – sore tongue and foggy head. I’ve never had a problem with this yoghurt in all 10 months of the diet.

    What’s going on with me?!

    #97345

    sushified
    Member
    Topics: 3
    Replies: 31

    Jo*Jo;35613 wrote: I don’t want to when its so important to my recovery

    So if I’m not drinking kefir but getting better everyday from other treatments then I won’t recover? lol…

    I agree with others about the grains. I also think maybe taking a short break would help you as well.

    #97353

    Miriam
    Member
    Topics: 8
    Replies: 61

    Hi,

    You may not have the rationmilk to grain ratio correct. try 20 parts milk to 1 part of grains. That should work. Give it a try,
    Miriam

    #97359

    Jo*Jo
    Member
    Topics: 64
    Replies: 242

    sushified;35787 wrote:

    I don’t want to when its so important to my recovery

    So if I’m not drinking kefir but getting better everyday from other treatments then I won’t recover? lol…

    I agree with others about the grains. I also think maybe taking a short break would help you as well.

    Nice that you’re laughing about this. I’m not. I started to really improve when I increased the amount I was drinking every day. I never said kefir is crucial to everyone.

    #97362

    Jo*Jo
    Member
    Topics: 64
    Replies: 242

    Miriam;35795 wrote: Hi,

    You may not have the rationmilk to grain ratio correct. try 20 parts milk to 1 part of grains. That should work. Give it a try,
    Miriam

    Thanks Miriam, I struggled with the ratio for a while. is that the same as 200ml milk to 1 tbsp of grains? Because that’s what I was doing roughly

    #97367

    Jo*Jo
    Member
    Topics: 64
    Replies: 242

    Ok I just found this on this site http://www.yemoos.com/faqmhealth.html. Does this sound right? I’ve been drinking kefir for 10 months but only about 3 points in the last 3 weeks

    ” If you believe you’re having a major allergic reaction (extremely rare) stop consuming it and see your doctor. Otherwise, wait atleast 3-4 days and try again to see if the symptoms return.. Sometimes this can be an indication that your body is struggling to find a new balance with this new food. There are many who believe this can be a ‘herxheimer’ reaction, where the body is detoxing due to the loads of probiotics in kefir. Do your best to listen to your body and your gut instinct. The internet and your doctor do not make up for the invaluable ability to trust and listen to your own individual body. If it feels wrong, stop consuming the kefir and try again later. If it feels like you are just re-adjusting, try drinking it gradually (refer to ‘How much kefir should I drink’). Kefir is believed to be a digestive stimulant, and may prove to be too stimulating for those with a sluggish, fatigued or otherwise delayed digestive system. In this situation its best to drink very small amounts (and gradually increase over time if desired), with the best times usually being alone or at the beginning of a meal, otherwise it may cause pain, bloating, gas etc.”

    #97396

    Kag
    Member
    Topics: 18
    Replies: 402

    Maybe you could up your dose of probiotics for a while and stop the kefir? Also, is the milk you are using organic? If it isn’t, then you could be getting antibiotics in the milk. Also, do not eat anything but organic yogurt. Greek yogurt is often not made with organic milk. Good luck to you!

Viewing 15 posts - 1 through 15 (of 21 total)

The topic ‘Why am I reacting to kefir after all this time?’ is closed to new replies.